MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS EXTENSION PIECE 80MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS EXTENSION PIECE 80MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64956080
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
In reporting a revision of patient's left knee on (b)(6) 2018, rep was made aware of a previous revision on (b)(6) 2016 (rep was not present for procedure).In that procedure, an 80mm extension piece was implanted.On (b)(6) 2018, a 100mm extension piece was explanted.Rep is unaware of when the 80mm extension piece was revised.This event is for revision 1 which took place some time between (b)(6) 2016 and (b)(6) 2018.
 
Additional Manufacturer Narrative
An event regarding revision of an 80 mm gmrs extension piece to a 100 mm gmrs extension piece was identified.The event was confirmed through x-ray review.Conclusions: review of x-rays provided by a clinician confirm the revision surgery from an 80 mm extension piece to a 100 mm extension piece has taken place sometime between october 11, 2016, and november 30, 2017.The clinician indicates "even though no details were provided for this surgery other than exchange of 80-mm to 100-mm extension piece, the type of procedure in a growing skeleton makes clear that this exchange was performed for the sole purpose to keep the leg lengths¿ of this patient equal.".While it is highly likely that this is the case, without bilateral x-rays, medical records, operative reports and follow-up notes this cannot be confirmed as the root cause for the revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
In reporting a revision of patient's left knee on (b)(6) 2018, rep was made aware of a previous revision on (b)(6) 2016 (rep was not present for procedure).In that procedure, an 80mm extension piece was implanted.On (b)(6) 2018, a 100mm extension piece was explanted.Rep is unaware of when the 80mm extension piece was revised.This event is for revision 1 which took place some time between 09/26/2016 and 01/03/2018.

Brand Name
GMRS EXTENSION PIECE 80MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7222700
Report Number0002249697-2018-00251
Device Sequence Number11324935
Product Code KRO
UDI-Device Identifier07613327049220
UDI-Public07613327049220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number64956080
Device Lot NumberASK6M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age16 YR